Alert archive / Florida / Special Marine Warnings in 2009
Special Marine Warning 21, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at May 22, 2009, 11:41 AM EDT. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2009, 11:41 AM EDT (15:41 UTC)
- Expired
- May 22, 2009, 1:15 PM EDT
- In force
- 94 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS52 KMLB 221541
SMWMLB
AMZ552-572-221715-
/O.NEW.KMLB.MA.W.0021.090522T1541Z-090522T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1141 AM EDT FRI MAY 22 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM THE VOLUSIA BREVARD COUNTY LINE TO COCOA BEACH OUT TO 20 NM.
* UNTIL 115 PM EDT
* AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING A WATERSPOUT ABOUT 28 MILES
EAST OF PORT CANAVERAL...MOVING NORTHWEST AT 10 KNOTS.
*THE THUNDERSTORM WILL MOVE NORTHWEST...REMAINING OFFSHORE THE CAPE
CANAVERAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WATERSPOUT IS A TORNADO OVER WATER THAT CAN BE DANGEROUS AND EVEN
DEADLY. SMALL CRAFT CAN BE SWAMPED OR OVERTURNED BY A WATERSPOUT.
STAY AWAY FROM THEM AT ALL TIMES. IF YOU SIGHT A WATERSPOUT...
CONTACT THE COAST GUARD VIA MARINE RADIO OR LOCAL OFFICIALS AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
STORMS MAY ALSO PRODUCE WINDS OVER 34 KNOTS AND LOCALLY ROUGH SEAS.
SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...SHOULD MOVE TO A SAFE
HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW ARE WEARING APPROVED
FLOTATION DEVICES DURING THESE HAZARDOUS CONDITIONS.
&&
LAT...LON 2865 8078 2861 8076 2859 8069 2862 8063
2871 8073 2868 8076 2883 8069 2884 8057
2853 8001 2837 8009 2849 8056 2854 8057
2850 8058 2851 8063 2859 8064 2857 8070
2853 8070 2856 8081 2859 8081
TIME...MOT...LOC 1538Z 115DEG 12KT 2849 8015
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at May 22, 9:26 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 22, 9:26 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
926 AM EDT FRI MAY 22 2009
.DISCUSSION...MADE SOME QUICK UPDATES TO INCREASE POPS/QPF AND
CLOUD COVER FOR THE NERN CWA AS DAB HAS ALREADY RECEIVED AN
ADDITIONAL TWO INCHES OF RAIN SINCE 7 AM...AND ADDITIONAL TRAINING
OF CELLS INTO THAT AREA IS EXPECTED TO PRODUCE A FEW MORE INCHES
THROUGH EARLY AFTERNOON.
OTRW...HIGH MEAN LYR PWAT COUPLED WITH A GNRLY CONVGT LOW LVL
PTTRN AND FAVORABLE MID LVL ASCENT WILL LEAD TO WDSPRD COVRG OF
DIURNAL SHRA/TS ACROSS ECFL...WITH LCLLY HEAVY RAINFALL PSBL.
WHILE UPR LVL TEMPS HAVE WARMED SOME...POTENTIAL FOR STRONG TS
REMAINS...AND SHEAR PROFILE IS NOT UNFAVORABLE FOR SOME CELLS TO
ROTATE...THOUGH UPSTREAM ROTATION OF ATLC ACTIVITY IS MOSTLY
WEAK/ALOFT.
&&
.AVIATION...DAB WILL CONTINUE TO EXPERIENCE FQT IFR CIGS/VSBYS AS
+SHRA/TS CONTINUE TO TRAIN ACROSS THAT AREA. COVRG OF DIURNAL TS
EXPECTED OVER MLB/VRB THROUGH 16Z-18Z...THEN SHIFT INLAND TO
INLAND AERODROMES DURING THE AFTN.
&&
.MARINE...NO CHGS TO CURRENT SUITE OF ADVISORIES. BUOY AND C-MAN
OBSERVATIONS (10-11FT) CONTINUE TO SHOW VERY HAZARDOUS WIND/SEA/
SURF CONDS OVER THE ATLC.
&&
.HYDROLOGY/RAINFALL... (PREVIOUS DISCUSSION) PERSISTENT SHOWER
BANDS DEVELOPING NEAR THE VOLUSIA AND NORTH BREVARD COUNTY COASTS
THIS MORNING...POISED TO MOVE ONSHORE AREAS IN NE VOLUSIA CO WHERE
TORRENTIAL FLOODING HAS ALREADY OCCCURRED WITH POTENTIAL FOR
ADDTIONAL HEAVY AMOUNTS. FLW CONTINUES TODAY FOR VOLUSIA CO AND
FFW IN EFFECT THROUGH LATE MORNING FOR NE VOLUSIA COUNTY.
ST JOHNS RIVER AT ASTOR IS CURRENTLY AT FLOOD STAGE (2.8 FT).
FCST BRINGS DELAND WITHIN .5 FT OF ACTION STAGE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 72 82 72 / 100 50 60 30
MCO 83 70 86 71 / 70 50 60 30
MLB 81 74 84 73 / 70 50 60 30
VRB 81 74 84 72 / 70 50 60 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM TO 10 PM EDT
SATURDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
CRISTALDIHazardous weather outlook, May 22, 10:25 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1025 AM EDT FRI MAY 22 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1025 AM EDT FRI MAY 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE IS A LOW THREAT FOR SEVERE THUNDERSTORMS AND BRIEF TORNADOES TODAY. DEEP ATMOSPHERIC MOISTURE CIRCULATING AROUND A LOW PRESSURE AREA CENTERED OVER THE EASTERN GULF OF MEXICO WILL ALLOW NUMEROUS SHOWERS AND SCATTERED STORMS TO DEVELOP...WITH A FEW BECOMING STRONG TO MARGINALLY SEVERE DUE TO THE PRESENCE OF SOMEWHAT COOLER THAN NORMAL TEMPERATURES ALOFT. A FAVORABLE LOW LEVEL WIND SHEAR PROFILE COULD ALLOW FOR SOME OF THE MORE INTENSE STORMS TO ACQUIRE ROTATION ...AND PRODUCE ISOLATED FUNNEL CLOUDS OR TORNADOES. ...FLOOD IMPACT... ONGOING FLOODING WILL CONTINUE ACROSS MANY PARTS OF VOLUSIA COUNTY THE FLOOD THREAT REMAINS HIGH FOR INLAND VOLUSIA COUNTY AS WELL AS NORTHERN LAKE COUNTY AS WELL. AN AREAL FLOOD WARNING CONTINUES FOR VOLUSIA COUNTY THROUGH 6:15 PM TONIGHT...AND A FLOOD WATCH IS IN EFFECT FOR THE REMAINDER OF EAST CENTRAL FLORIDA THROUGH 8:00 PM. ADDITIONAL HEAVY RAIN WILL OCCUR TODAY AND TRAIN OVER FLOODED AREAS ...AGGRAVATING THE ONGOING SITUATION. ...COASTAL FLOOD IMPACT... A COASTAL FLOOD ADVISORY CONTINUES THROUGH 8:00 PM FOR RESIDENTS ALONG THE ALONG THE VOLUSIA COUNTY COAST. BRISK ONSHORE WINDS AND MODERATE SWELLS WILL IMPACT THE COAST OF VOLUSIA COUNTY TODAY. THE SWELLS WILL PREVENT AN EFFICIENT DISCHARGE FROM THE PONCE INLET INTO THE ATLANTIC OCEAN. THE DAYTONA BEACH AIRPORT HAS RECORDED MORE THAN 18 INCHES OF RAIN IN THE PAST 5 DAYS. RUNOFF FROM ADDITIONAL HEAVY RAIN INTO THE INTRACOASTAL WATERWAY TODAY COUPLED WITH GUSTY ONSHORE FLOW WILL RAISE WATER LEVELS...ESPECIALLY NORTH OF THE INLET. THIS MAY IMPACT LOW LYING AREAS WITH MINOR COASTAL FLOODING. ...RIP CURRENT IMPACT... BRISK ONSHORE WINDS WILL DRIVE A MODERATE SWELL TOWARD THE COAST WITH ROUGH...POUNDING SURF CONDITIONS CONTINUING. THESE FACTORS WILL ELEVATE THE RIP CURRENT RISK TODAY. THE THREAT WILL BE HIGHEST THROUGH 1:00 PM DURING THE OUTGOING TIDE. BEACHGOERS ARE URGED TO STAY OUT OF THE WATER TODAY. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS OVER THE MARINE AREAS MAY PRODUCE LOCAL WIND GUSTS ABOVE 35 KNOTS...WITH ISOLATED GUSTS NEAR 50 KNOTS. ...WATERSPOUT IMPACT... MARINE THUNDERSTORMS MAY PRODUCE WATERSPOUTS OVER THE ATLANTIC AND THE INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE. ...WIND AND SEA IMPACT... SEAS WILL RANGE FROM 5 TO 8 FEET NEARSHORE...AND 9-11 FEET OFFSHORE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE EAST CENTRAL FLORIDA ATLANTIC WATERS. ...RIVER FLOOD IMPACT... SUBSTANTIAL RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN THIS PAST WEEK. CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY... SANFORD...AND DELAND ARE NOT YET A CONCERN. HOWEVER...GIVEN THE AMOUNT OF RAIN IN VICINITY OF ASTOR AS WELL AS THE WINDS AND SWELLS INHIBITING THE DISCHARGE...THE RIVER NEAR ASTOR WILL CONTINUE TO SLOWLY RISE TODAY AND MAY PRODUCE MINOR FLOODING. PLEASE SEE THE LATEST RIVER FORECAST AT ASTOR FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WINDS WILL WEAKEN THROUGH THE WEEKEND AS THE LOW MOVES UP THE MISSISSIPPI RIVER VALLEY. THE AREA WILL GRADUALLY TRANSITION INTO A MORE TRADITIONAL SUMMERTIME PATTERN WITH SCATTERED AFTERNOON THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:44 AM EDT | Small Craft Advisory for Hazardous Seas | MLB | 53 hr | |
| May 22, 6:22 AM EDT | Areal Flood Warning | MLB | Volusia | 52 hr |
| May 22, 8:07 AM EDT | Flash Flood Warning | MLB | Volusia | 3 hr |
| May 22, 9:11 AM EDT | Special Marine Warning | MLB | 79 min | |
| May 22, 1:45 PM EDT | Tornado Warning | MLB | Osceola | 33 min |
| May 22, 1:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| May 22, 2:58 PM EDT | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 92 min |
| May 22, 3:12 PM EDT | Areal Flood Warning | MLB | Orange | 78 min |
| May 22, 4:01 PM EDT | Flash Flood Warning | MLB | Volusia | 119 min |
Nearby
Special Marine Warnings in Florida, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.